Alert archive / Oregon / Flood Watches in 2012
Flood Watch 7, NWS Medford, OR
NWS Medford, OR issued this flood watch at Nov 30, 2012, 3:23 PM PST for Siskiyou County, California; 5 counties in Oregon. It took effect at Dec 1, 2012, 4:00 PM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2012, 3:23 PM PST (23:23 UTC)
- In effect from
- Dec 1, 2012, 4:00 PM PST
- Expired
- Dec 2, 2012, 10:44 AM PST
- In force
- 19 hr
- Issued by
- NWS Medford, OR
- Flood severity
- None
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 76 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494 WGUS66 KMFR 302323 FFAMFR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 323 PM PST FRI NOV 30 2012 ...HEAVY RAIN MAY PRODUCE FLOODING SATURDAY INTO SUNDAY... .ANOTHER STRONG STORM WILL BRING ADDITIONAL MODERATE TO HEAVY RAIN TO THE REGION THROUGH THE WEEKEND. FLOODING OF CREEKS AND SMALL RIVERS IS POSSIBLE. IN ADDITION...DEBRIS FLOWS ARE POSSIBLE ACROSS THE STEEPER MOUNTAIN TERRAIN...AND STREET FLOODING MAY IMPACT CITY AREAS. MORE STORMS WILL BRING ADDITIONAL RAINFALL NEXT WEEK. CAZ080-ORZ021-022-024-020015- /O.NEW.KMFR.FA.A.0007.121202T0000Z-121203T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST- CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... COOS BAY...NORTH BEND...REEDSPORT...BANDON...PORT ORFORD... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH...GRANTS PASS... CAVE JUNCTION 323 PM PST FRI NOV 30 2012 ...FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CALIFORNIA...WESTERN SISKIYOU COUNTY. IN SOUTHWEST OREGON... CURRY COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND SOUTH CENTRAL OREGON COAST. * FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING. * HEAVY RAIN WILL AGAIN IMPACT THE REGION THIS WEEKEND. * RIVERS AND STREAMS WILL SEE SIGNIFICANT RISES AND POTENTIAL FLOODING. DEBRIS FLOWS ARE POSSIBLE IN STEEP TERRAIN. * TRAVELERS SHOULD STAY INFORMED OF THE WEATHER AND MONITOR ROAD CONDITIONS BEFORE TRAVEL. WWW.TRIPCHECK.COM FOR TRAVEL IN OREGON AND WWW.QUICKMAP.DOT.CA.GOV FOR TRAVEL IN CALIFORNIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES.A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ HIGGINSON
4 follow-up statements
536 WGUS66 KMFR 012331 FFAMFR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 331 PM PST SAT DEC 1 2012 ...HEAVY RAIN MAY PRODUCE FLOODING TONIGHT THROUGH SUNDAY... .ANOTHER STRONG STORM WILL BRING ADDITIONAL MODERATE TO HEAVY RAIN TO THE REGION TONIGHT THROUGH SUNDAY. FLOODING OF STREAMS...CREEKS AND SMALL RIVERS IS POSSIBLE. IN ADDITION...DEBRIS FLOWS ARE POSSIBLE ACROSS THE STEEPER MOUNTAIN TERRAIN ASSOCIATED WITH ROCK SLIDES AND IN BURN AREAS...AND STREET FLOODING MAY IMPACT URBAN AREAS. MORE STORMS WILL BRING ADDITIONAL RAINFALL MONDAY NIGHT INTO TUESDAY. ORZ023-025-026-021200- /O.EXB.KMFR.FA.A.0007.121202T0600Z-121202T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- JACKSON COUNTY- INCLUDING THE CITIES OF...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE...STEAMBOAT... TOKETEE FALLS...MEDFORD...ASHLAND 331 PM PST SAT DEC 1 2012 ...FLOOD WATCH IN EFFECT FROM 10 PM PST THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST OREGON... INCLUDING THE FOLLOWING AREAS...CENTRAL DOUGLAS COUNTY... EASTERN DOUGLAS COUNTY FOOTHILLS AND JACKSON COUNTY TO INCLUDE THE THE ROSEBURG...GRANTS PASS...AND MEDFORD TO ASHLAND PORTIONS OF THE ROGUE VALLEY. * FROM 10 PM PST THIS EVENING THROUGH SUNDAY MORNING * HEAVY RAIN WILL AGAIN IMPACT THE REGION THIS WEEKEND. * RIVERS AND STREAMS WILL SEE SIGNIFICANT RISES AND POTENTIAL FLOODING. DEBRIS FLOWS ARE POSSIBLE IN STEEP TERRAIN. URBAN AND SMALL STREAM FLOODING IN POOR DRAINAGE AREAS IS LIKELY LATE TONIGHT THROUGH SUNDAY MORNING. * RESIDENTS ALONG AND NEAR COW CREEK...DEER CREEK...THE SOUTH UMPQUA RIVER...LITTLE BUTTE CREEK...BEAR CREEK...AND THE ROGUE RIVER SHOULD STAY TUNED TO THE LATEST RIVER FORECASTS AND GAGE READINGS THROUGH SUNDAY MORNING. VERY HEAVY PRECIPITATION TONIGHT THROUGH SUNDAY MORNING COULD BRING THESE WATERWAYS TO NEAR ACTION STAGE AND...POSSIBLY...TO NEAR FLOOD STAGE LATE TONIGHT THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CAZ081>083-021200- /O.EXB.KMFR.FA.A.0007.121202T0600Z-121202T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...MOUNT SHASTA... DUNSMUIR...MCCLOUD...TENNANT 331 PM PST SAT DEC 1 2012 ...FLOOD WATCH IN EFFECT FROM 10 PM PST THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF NORTHERN CALIFORNIA... INCLUDING THE FOLLOWING AREAS...CENTRAL SISKIYOU COUNTY... NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY AND SOUTH CENTRAL SISKIYOU COUNTY. * FROM 10 PM PST THIS EVENING THROUGH SUNDAY MORNING. * HEAVY RAIN WILL OCCUR TONIGHT THROUGH SUNDAY ON ALREADY SATURATED GROUND. * RIVERS AND STREAMS WILL SEE SIGNIFICANT RISES AND POTENTIAL FLOODING. DEBRIS FLOWS ARE POSSIBLE IN STEEP TERRAIN. URBAN AND SMALL STREAM FLOODING IN POOR DRAINAGE AREAS IS LIKELY LATE TONIGHT THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES.A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CAZ080-ORZ021-022-024-021200- /O.CON.KMFR.FA.A.0007.121202T0000Z-121203T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST- CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... COOS BAY...NORTH BEND...REEDSPORT...BANDON...PORT ORFORD... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH...GRANTS PASS... CAVE JUNCTION 331 PM PST SAT DEC 1 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON... INCLUDING THE FOLLOWING AREAS...IN NORTHERN CALIFORNIA... WESTERN SISKIYOU COUNTY. IN SOUTHWEST OREGON...CURRY COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND SOUTH CENTRAL OREGON COAST. * THROUGH SUNDAY EVENING. * HEAVY RAIN ON ALREADY SATURATED GROUND WILL OCCUR TONIGHT THROUGH SUNDAY. * RIVERS AND STREAMS WILL SEE SIGNIFICANT RISES AND POTENTIAL FLOODING. DEBRIS FLOWS ARE POSSIBLE IN STEEP TERRAIN...PARTICULARLY IN AND NEAR AREAS WHERE WILDFIRES BURNED WITH HIGH INTENSITY THIS PAST SUMMER. URBAN AND SMALL STREAM FLOODING IN POOR DRAINAGE AREAS IS LIKELY LATE TONIGHT THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES.A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ BTL
162 WGUS66 KMFR 021229 FFAMFR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 429 AM PST SUN DEC 2 2012 ...HEAVY RAIN MAY PRODUCE FLOODING TONIGHT THROUGH SUNDAY... .MODERATE TO HEAVY RAIN WILL PERSIST EARLY THIS MORNING WITH FLOODING OF STREAMS...CREEKS AND SMALL RIVERS POSSIBLE. IN ADDITION...DEBRIS FLOWS ARE POSSIBLE ACROSS THE STEEPER MOUNTAIN TERRAIN ASSOCIATED WITH ROCK SLIDES AND IN BURN AREAS. STREET FLOODING MAY IMPACT URBAN AREAS. ANOTHER STORM WILL BRING ADDITIONAL MODERATE TO HEAVY RAIN LATE MONDAY NIGHT THROUGH TUESDAY INTO WEDNESDAY MORNING. ORZ023-025-026-021830- /O.EXT.KMFR.FA.A.0007.000000T0000Z-121202T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- JACKSON COUNTY- INCLUDING THE CITIES OF...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE...STEAMBOAT... TOKETEE FALLS...MEDFORD...ASHLAND 429 AM PST SUN DEC 2 2012 ...FLOOD WATCH NOW IN EFFECT UNTIL NOON PST TODAY... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING AREAS...CENTRAL DOUGLAS COUNTY...EASTERN DOUGLAS COUNTY FOOTHILLS AND JACKSON COUNTY. * UNTIL NOON PST TODAY * HEAVY RAIN WILL PERSIST IN DOUGLAS AND JACKSON COUNTIES EARLY THIS MORNING THEN TAPER OFF TO LIGHT SHOWERS FOR THE REMAINDER OF THE DAY. * RIVERS AND STREAMS WILL SEE SIGNIFICANT RISES AND POTENTIAL FLOODING. DEBRIS FLOWS ARE POSSIBLE IN STEEP TERRAIN. URBAN AND SMALL STREAM FLOODING IN POOR DRAINAGE AREAS IS LIKELY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CAZ081>083-021830- /O.EXT.KMFR.FA.A.0007.000000T0000Z-121202T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...MOUNT SHASTA... DUNSMUIR...MCCLOUD...TENNANT 429 AM PST SUN DEC 2 2012 ...FLOOD WATCH NOW IN EFFECT UNTIL NOON PST TODAY... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTHERN CALIFORNIA...INCLUDING THE FOLLOWING AREAS...CENTRAL SISKIYOU COUNTY...NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY AND SOUTH CENTRAL SISKIYOU COUNTY. * UNTIL NOON PST TODAY * HEAVY RAIN WILL PERSIST UNTIL AROUND 8 AM THIS MORNING WITH RISES ON RIVERS AND STREAMS DURING THE MORNING. * RIVERS AND STREAMS WILL SEE SIGNIFICANT RISES AND POTENTIAL FLOODING. DEBRIS FLOWS ARE POSSIBLE IN STEEP TERRAIN. URBAN AND SMALL STREAM FLOODING IN POOR DRAINAGE AREAS IS LIKELY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES.A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CAZ080-ORZ021-022-024-021830- /O.CON.KMFR.FA.A.0007.000000T0000Z-121203T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST- CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... COOS BAY...NORTH BEND...REEDSPORT...BANDON...PORT ORFORD... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH...GRANTS PASS... CAVE JUNCTION 429 AM PST SUN DEC 2 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON... INCLUDING THE FOLLOWING AREAS...IN NORTHERN CALIFORNIA... WESTERN SISKIYOU COUNTY. IN SOUTHWEST OREGON...CURRY COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND SOUTH CENTRAL OREGON COAST. * THROUGH THIS EVENING * HEAVY RAIN WILL PERSIST UNTIL AROUND 7 AM THIS MORNING THEN LIGHT SHOWERS WILL PERSIST FOR THE REMAINDER OF THE DAY. * RIVERS AND STREAMS WILL SEE SIGNIFICANT RISES AND POTENTIAL FLOODING. DEBRIS FLOWS ARE POSSIBLE IN STEEP TERRAIN... PARTICULARLY IN AND NEAR AREAS WHERE WILDFIRES BURNED WITH HIGH INTENSITY THIS PAST SUMMER. URBAN AND SMALL STREAM FLOODING IN POOR DRAINAGE AREAS IS LIKELY THIS MORNING. THE IMPACT WILL BE MOST WIDESPREAD DURING THE MORNING BUT RIVERS AND STREAMS MAY SEE RISES INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES.A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ DW
349 WGUS66 KMFR 021541 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 741 AM PST SUN DEC 2 2012 ...POSSIBLE CREEK AND RIVER FLOODING TODAY... .MODERATE TO HEAVY RAIN WILL PERSIST EARLY THIS MORNING WITH FLOODING OF STREAMS...CREEKS AND SMALL RIVERS POSSIBLE. IN ADDITION...DEBRIS FLOWS ARE POSSIBLE ACROSS THE STEEPER MOUNTAIN TERRAIN ASSOCIATED WITH MUD AND ROCK SLIDES AND IN BURN AREAS. STREET FLOODING WILL CONTINUE TO IMPACT SOME URBAN AREAS. ANOTHER STORM WILL BRING ADDITIONAL MODERATE TO HEAVY RAIN LATE MONDAY NIGHT THROUGH TUESDAY INTO WEDNESDAY MORNING. CAZ080-ORZ021-022-024-022100- /O.CON.KMFR.FA.A.0007.000000T0000Z-121203T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST- CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... COOS BAY...NORTH BEND...REEDSPORT...BANDON...PORT ORFORD... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH...GRANTS PASS... CAVE JUNCTION 741 AM PST SUN DEC 2 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON... INCLUDING THE FOLLOWING AREAS...IN NORTHERN CALIFORNIA... WESTERN SISKIYOU COUNTY. IN SOUTHWEST OREGON...CURRY COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND SOUTH CENTRAL OREGON COAST. * A FLOOD WARNING IS CURRENTLY IN EFFECT FOR DEER CREEK AT ROSEBURG. * RESIDENTS ALONG AND NEAR COW CREEK...THE SOUTH UMPQUA RIVER...LITTLE BUTTE CREEK...BEAR CREEK...AND THE ROGUE RIVER SHOULD STAY TUNED TO THE LATEST RIVER FORECASTS AND GAGE READINGS THROUGH TODAY. THESE WATERWAYS ARE IN OR APPROACHING ACTION STAGE AND SOME ARE EXPECTED TO NEAR FLOOD STAGE TODAY THROUGH THIS EVENING. * THIS AREAL FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. * HEAVY RAIN WILL PERSIST UNTIL AROUND 7 AM THIS MORNING THEN LIGHT SHOWERS WILL PERSIST FOR THE REMAINDER OF THE DAY. * RIVERS AND STREAMS WILL SEE SIGNIFICANT RISES AND POTENTIAL FLOODING. DEBRIS FLOWS ARE POSSIBLE IN STEEP TERRAIN... PARTICULARLY IN AND NEAR AREAS WHERE WILDFIRES BURNED WITH HIGH INTENSITY THIS PAST SUMMER. URBAN AND SMALL STREAM FLOODING IN POOR DRAINAGE AREAS IS OCCURRING THIS MORNING. THE IMPACT WILL BE MOST WIDESPREAD DURING THE MORNING BUT RIVERS AND STREAMS MAY SEE RISES INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES.A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ ORZ023-025-026-022000- /O.CON.KMFR.FA.A.0007.000000T0000Z-121202T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- JACKSON COUNTY- INCLUDING THE CITIES OF...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE...STEAMBOAT... TOKETEE FALLS...MEDFORD...ASHLAND 741 AM PST SUN DEC 2 2012 ...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON PST TODAY... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING AREAS...CENTRAL DOUGLAS COUNTY...EASTERN DOUGLAS COUNTY FOOTHILLS AND JACKSON COUNTY. * UNTIL NOON PST TODAY * HEAVY RAIN WILL PERSIST IN DOUGLAS AND JACKSON COUNTIES EARLY THIS MORNING THEN TAPER OFF TO LIGHT SHOWERS FOR THE REMAINDER OF THE DAY. * RIVERS AND STREAMS WILL SEE SIGNIFICANT RISES AND POTENTIAL FLOODING. DEBRIS FLOWS ARE POSSIBLE IN STEEP TERRAIN. URBAN AND SMALL STREAM FLOODING IN POOR DRAINAGE AREAS IS LIKELY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CAZ081>083-022000- /O.CON.KMFR.FA.A.0007.000000T0000Z-121202T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...MOUNT SHASTA... DUNSMUIR...MCCLOUD...TENNANT 741 AM PST SUN DEC 2 2012 ...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON PST TODAY... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN CALIFORNIA...INCLUDING THE FOLLOWING AREAS...CENTRAL SISKIYOU COUNTY...NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY AND SOUTH CENTRAL SISKIYOU COUNTY. * UNTIL NOON PST TODAY * HEAVY RAIN WILL PERSIST UNTIL AROUND 8 AM THIS MORNING WITH RISES ON RIVERS AND STREAMS DURING THE MORNING. * RIVERS AND STREAMS WILL SEE SIGNIFICANT RISES AND POTENTIAL FLOODING. DEBRIS FLOWS ARE POSSIBLE IN STEEP TERRAIN. URBAN AND SMALL STREAM FLOODING IN POOR DRAINAGE AREAS IS LIKELY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES.A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ BTL
715 WGUS66 KMFR 021844 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 1044 AM PST SUN DEC 2 2012 ...FLOOD WATCH UPGRADED TO ADVISORIES WITH WARNINGS IN SOME AREAS... .STEADY AND HEAVY RAINFALL HAS COME TO AN END ACROSS THE AREA...WITH JUST SOME SHOWERS EXPECTED FOR THE REMAINDER OF THE DAY. SOME STREAMS ARE STILL EXPERIENCING HIGH FLOWS AND URBAN AREAS MAY STILL BE EXPERIENCING MINOR FLOODING IN POOR DRAINAGE AREAS. SOME CREEKS AND RIVERS ARE AT OR ABOVE ACTION STAGE THIS MORNING...AND SOME FLOODING MAY STILL OCCUR WITH THESE CREEKS AND RIVERS. ANY FLOODING FROM THIS POINT ONWARD FOR TODAY WILL BE HANDLED BY ADVISORIES AND WARNING PRODUCTS. CAZ080-ORZ021-022-024-021945- /O.CAN.KMFR.FA.A.0007.000000T0000Z-121203T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST- CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... COOS BAY...NORTH BEND...REEDSPORT...BANDON...PORT ORFORD... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH...GRANTS PASS... CAVE JUNCTION 1044 AM PST SUN DEC 2 2012 ...FLOOD WATCH UPGRADED TO ADVISORIES WITH WARNINGS IN SOME AREAS... THE FLOOD WATCH FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON HAS BEEN UPGRADED. STEADY AND HEAVY RAINFALL HAS COME TO AN END ACROSS THE AREA...WITH JUST SOME SHOWERS EXPECTED FOR THE REMAINDER OF THE DAY. SOME STREAMS ARE STILL EXPERIENCING HIGH FLOWS AND URBAN AREAS MAY STILL BE EXPERIENCING MINOR FLOODING IN POOR DRAINAGE AREAS. SOME CREEKS AND RIVERS ARE AT OR ABOVE ACTION STAGE THIS MORNING...AND SOME FLOODING MAY STILL OCCUR WITH THESE CREEKS AND RIVERS. ANY FLOODING FROM THIS POINT ONWARD FOR TODAY WILL BE HANDLED BY ADVISORIES AND WARNING PRODUCTS. $$ CAZ081>083-ORZ023-025-026-021945- /O.CAN.KMFR.FA.A.0007.000000T0000Z-121202T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- JACKSON COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...MOUNT SHASTA... DUNSMUIR...MCCLOUD...TENNANT...DRAIN...ELKTON...ROSEBURG... SUTHERLIN...GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE... STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND 1044 AM PST SUN DEC 2 2012 ...FLOOD WATCH UPGRADED TO ADVISORIES WITH WARNINGS IN SOME AREAS... THE FLOOD WATCH FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON HAS BEEN UPGRADED. STEADY AND HEAVY RAINFALL HAS COME TO AN END ACROSS THE AREA...WITH JUST SOME SHOWERS EXPECTED FOR THE REMAINDER OF THE DAY. SOME STREAMS ARE STILL EXPERIENCING HIGH FLOWS AND URBAN AREAS MAY STILL BE EXPERIENCING MINOR FLOODING IN POOR DRAINAGE AREAS. SOME CREEKS AND RIVERS ARE AT OR ABOVE ACTION STAGE THIS MORNING...AND SOME FLOODING MAY STILL OCCUR WITH THESE CREEKS AND RIVERS. ANY FLOODING FROM THIS POINT ONWARD FOR TODAY WILL BE HANDLED BY ADVISORIES AND WARNING PRODUCTS. $$ BTL
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this flood watch went out at Nov 30, 2:23 PM PST, 1 hour earlier.
Area forecast discussion, Nov 30, 2:23 PM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
223 PM PST FRI NOV 30 2012
DISCUSSION...THE DEEP UPPER LEVEL LOW PRESSURE AREA CONTINUES OFF
SHORE AND ROTATING SEVERAL SYSTEMS INTO THE AREA. THE NEXT ONE IS
TONIGHT INTO SATURDAY MORNING. THE FOCUS IS AGAIN IN THE
CURRY/JOSEPHINE/SISKIYOU COUNTY AREA. THE MOISTURE SUPPLY FOR THIS
NEXT SYSTEM IS A BIT MORE LIMITED THAN WHAT WE HAVE SEEN RECENTLY.
IT IS ALSO MOVING ALONG SO TOTAL RAINFALL AMOUNT WILL BE LIMITED.
GENERALLY 2 TO 4 INCHES FOR CURRY/JOSEPHINE/SISKIYOU COUNTIES...1
TO 2 INCHES FOR OTHER WESTSIDE LOCATIONS AND LESS THAN AN INCH
EAST OF THE CASCADES.
SATURDAY AFTERNOON WILL SEE A BIT OF BREAK...NOT COMPLETELY DRY
BUT AT LEAST NOT STEADY HARD RAIN. THIS RESPITE IS SHORT LIVED
WITH ANOTHER SYSTEM COMING IN SATURDAY NIGHT INTO SUNDAY. THE
MOISTURE SUPPLY AND JET STREAM SUPPORT ARE GREATER FOR THIS FRONT
SO RAINFALL AMOUNTS WILL BE GREATER. A 144 KNOT JET PASSES
OVERHEAD HELPING WITH UPPER LEVEL DIVERGENCE WHICH CREATES
VERTICAL MOTION. FLOOD WATCHES WILL BE ISSUED FOR POINTS ON THE
COQUILLE RIVER AS WELL AS THE ROGUE RIVER AT AGNESS. AREAL FLOOD
WATCHES ARE ALSO OUT.
THE NEXT SYSTEM ON MONDAY NIGHT INTO TUESDAY HAS POTENTIAL TO BE
VERY WET OVER A WIDE AREA. IT HAS VERY DEEP MOISTURE ORIGINATING
FROM NEAR HAWAII. IT WON/T HAVE THE JET SUPPORT OF THE SUNDAY
SYSTEM. THE FRONT WILL ALSO MOVE SLOWER SO RAINFALL DURATIONS WILL
INCREASE. ISENTROPIC ANALYSIS SHOWS AN EXTENDED PERIOD OF MODERATE
LIFT FOCUSED ON THE SOUTH COAST AND NW CALIFORNIA. POTENTIAL
RAINFALL WITH THIS SYSTEM IS 5 TO 7 INCHES IN THE FAVORED
CURRY/JOSEPHINE/SISKIYOU COUNTY AREA.
ONCE THIS SYSTEM CLEARS THE AREA WE APPEAR TO HAVE A DRY PERIOD
WITH UPPER LEVEL HIGH PRESSURE. JBL
&&
AVIATION...THE FRONTAL BOUNDARY WILL SLOWLY MOVE SOUTHEAST TODAY.
THIS WILL RESULT IN IMPROVING CIGS LATE THIS MORNING INTO THE
AFTERNOON WITH VFR CONDITIONS EXPECTED. HOWEVER MTNS REMAIN PARTLY
OBSCURED UNTIL AT LEAST 22Z MAYBE LATER. ANOTHER FRONT ARRIVES AT
THE COAST THIS EVENING WITH CIGS LOWERING TO MVFR WITH OCCASIONAL
IFR. WINDS ALOFT WILL INCREASE WITH WIND SPEED SHEAR CONCERNS THIS
EVENING AND TONIGHT FOR THE COAST AND UMPQUA BASIN. WIND SPEED
SHEAR IS A CLOSE CALL FOR KMFR. IF IT WERE TO DEVELOP IT WOULD
ONLY BE FOR A FEW HOURS. MP
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
ORZ021-022.
WIND ADVISORY UNTIL 4 AM PST SATURDAY FOR ORZ029>031.
HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
ORZ029>031.
CA...WIND ADVISORY UNTIL 4 AM PST SATURDAY FOR CAZ085.
HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
CAZ084-085.
WIND ADVISORY UNTIL 4 AM PST SATURDAY FOR CAZ081.
HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
CAZ081.
PZ...GALE WATCH FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT FOR
PZZ350-356-370-376.
GALE WARNING UNTIL 4 AM PST SATURDAY FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST SATURDAY FOR
PZZ350-356-370-376.In the hours before
Local storm report, Nov 30, 10:26 AM PST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1026 AM PST FRI NOV 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM HEAVY RAIN 2 WNW ASHLAND 42.20N 122.73W
11/30/2012 M2.25 INCH JACKSON OR TRAINED SPOTTER
7AM TO 7AM.
1023 AM HEAVY RAIN 3 WNW KLAMATH FALLS 42.23N 121.83W
11/30/2012 E0.84 INCH KLAMATH OR TRAINED SPOTTER
9PM TO 1030AM.
1023 AM HEAVY RAIN 1 SSW OBRIEN 42.05N 123.71W
11/30/2012 M1.02 INCH JOSEPHINE OR TRAINED SPOTTER
MID TO 10AM. 11/30 CALENDAR DAY PRECIP 5.31
&&
GLASERLocal storm report, Nov 30, 10:31 AM PST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1031 AM PST FRI NOV 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY RAIN RIDDLE 42.95N 123.37W
11/30/2012 M3.30 INCH DOUGLAS OR TRAINED SPOTTER
30 HOUR TOTAL ENDING AT 1030AM.
&&
GLASERLocal storm report, Nov 30, 11:33 AM PST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1133 AM PST FRI NOV 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 11 NE GRANTS PASS 42.56N 123.17W
11/30/2012 M3.27 INCH JACKSON OR TRAINED SPOTTER
6AM TO 6AM.
&&
GLASERLocal storm report, Nov 30, 2:38 PM PST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
238 PM PST FRI NOV 30 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 7 WNW KLAMATH FALLS 42.28N 121.89W
11/30/2012 M0.97 INCH KLAMATH OR TRAINED SPOTTER
HEAVY RAIN DURATION 12 HOURS
&&
IRIS SYSTEMThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 7:19 PM PST | Areal Flood Advisory | MFR | Siskiyou | 12 hr |
| Nov 30, 4:46 AM PST | High Wind Watch | MFR | Modoc, Siskiyou | 23 hr |
| Nov 30, 4:46 AM PST | Wind Advisory | MFR | Modoc, Siskiyou | 23 hr |
| Nov 29, 5:26 PM PST | Areal Flood Advisory | MFR | Jackson | 5 hr |
| Nov 29, 6:32 PM PST | Areal Flood Advisory | MFR | Curry, Josephine | 4 hr |
| Nov 30, 1:55 AM PST | River Flood Warning | MFR | Coos | 6 days |
| Nov 30, 3:17 AM PST | Gale Warning | MFR | 24 hr | |
| Nov 30, 2:52 PM PST | Gale Watch | MFR | 12 hr |
Nearby
Flood Watches in Oregon, 2012Flood Watches in California, 2012Every flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.